MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM FLEXIBLE HEXAGONAL SCREWDRIVER COATED; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM FLEXIBLE HEXAGONAL SCREWDRIVER COATED; SCREWDRIVERS
Catalog Number 357.417
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reported that during an open reduction internal fixation (orif) of a proximal femur using a trochanteric fixation nail (tfn) instrumentation, the staff noticed what appeared to be greasy residue on the underside of the handle of a flexible hexagonal screwdriver coated.It was put aside and another tray was opened, but the instrument of the same part number was opened with the same issue.A third tray was opened with no issues and the procedure was completed without further problems or patient harm.There was no surgical time delay reported.No additional information is available.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 357.417, lot: 7681060: release to warehouse date: march 06, 2015.Supplier: greatbatch medical/orvin/switz.Manufactured by synthes.No non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.A product investigation was completed: per the technique guide, the flexible hexagonal screwdriver 5mm, coated (357.417) is intended for use to engage the preassembled locking mechanism in titanium trochanteric fixation nails (tfn) to lock the rotation of the head element.The tfn system is intended for the intramedullary fixation of proximal femur fractures.The returned device was examined and the complaint condition was unable to be confirmed as no coating was noted on the device¿s handle upon receipt.Whether or not the complaint condition as able to be replicated is not applicable.The device was sterilized prior to receipt which appears to have removed the substance.Relevant drawings for the returned device were reviewed.The design, materials and finishing processes were found to be appropriate for the intended use of this device.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number and no material review reports (mrrs), non-conformance repots (ncrs) or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM FLEXIBLE HEXAGONAL SCREWDRIVER COATED
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7378795
Report Number2939274-2018-51281
Device Sequence Number1097591
Product Code HXX
UDI-Device Identifier10886982196408
UDI-Public(01)10886982196408(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.417
Device Lot Number7681060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer05/02/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1